zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Decay estimates for some semilinear damped hyperbolic problems. (English) Zbl 0654.35070

The authors consider the asymptotic behaviour of solutions to a class of nonlinear damped hyperbolic problems at t+. A typical example is the semilinear wave equation

u tt -Δu+g(u t )=hin(t,x)+×Ω,

where Ω n is a bounded domain and u=0 on +×Ω. If e.g. g(s)=c|s| p-1 s+d|s| q-1 s with c,d>0 and 1<pq(n+2)/(n-2) then the difference of two solutions is shown to decay like t -1/(p-1) as t+. The method of proof is to use suitable functionals related to the energy functional and to show that they fulfill an ordinary differential inequality the solution of which has the desired asymptotic property. This method works in the autonomous as well as in the nonautonomous case. If g is a single power nonlinearity these results were partly known before by M. Nakao.

Reviewer: H.Pecher

MSC:
35L70Nonlinear second-order hyperbolic equations
35B40Asymptotic behavior of solutions of PDE
35L75Nonlinear hyperbolic PDE of higher (>2) order
35B05Oscillation, zeros of solutions, mean value theorems, etc. (PDE)
References:
[1]L. Amerio & G. Prouse, Uniqueness and almost periodicity theorems for a non-linear wave equation, Atti Accad. Naz. Lincei Rend. Cl. Sci. Fis. Mat. Natur. 46 (1969), 1–8.
[2]H. Brezis, Opérateurs maximaux monotones et semi-groupes de contractions dans le espaces de Hilbert, North-Holland, Amsterdam, London (1972), Lecture Notes n5.
[3]H. Brezis, Problèmes unilateraux, J. Math. Pures Appl. 51 (1972), 1–168.
[4]A. Chabi, to appear.
[5]F. Chentouh, Décroissance de l’énergie pour certaines équations hyperboliques semilinéaires dissipatives, Thèse 3cycle, Université Pierre et Marie Curie (1984).
[6]A. Haraux, Semilinear hyperbolic problems in bounded domains, to appear in ”Mathematical reports”, J. Dieudonné Editor, Harwood Academic Publishers, Gordon & Breach.
[7]A. Haraux, Comportement à l’infini pour une équation des ondes non linéaire dissipative, C.R.A.S. Paris 287, Ser. A (1978), 507–509.
[8]A. Haraux, Nonlinear evolution equations: Global behavior of solutions, Lecture Notes in Math. n841, Springer (1981).
[9]A. Haraux, Almost periodic forcing for a wave equation with a nonlinear, local damping term, Proc. Roy. Soc. Edinburgh, 94A (1983), 195–212.
[10]A. Haraux, A new characterization of weak solutions to the damped wave equation, Pub. Lab. d’Analyse Numérique n85039 (1985), 16 p.
[11]A. Haraux, Asymptotics for some nonlinear hyperbolic equations with a one-dimensional set of rest points, to appear in ”Bulletin of the Brazilian Mathematical Society”.
[12]J.-L. Lions & W. A. Strauss, Some non-linear evolution equations, Bull. Soc. math. France 93 (1965), 43–96.
[13]M. Nakao, Asymptotic stability of the bounded or almost periodic solution of the wave equation with a nonlinear dissipative term, J. Math. Anal. Appl. 58 (1977), 336–343. · Zbl 0347.35013 · doi:10.1016/0022-247X(77)90211-6
[14]M. Nakao, A difference inequality and its applications to nonlinear evolution equations, J. Math. Soc. Japan 30, 4 (1978), 747–762. · Zbl 0388.35007 · doi:10.2969/jmsj/03040747
[15]M. Nakao, On the decay of solutions of some nonlinear wave equations in higher dimensions, Math. Z. 193 (1986), 227–234. · Zbl 0658.35064 · doi:10.1007/BF01174332
[16]E. Zuazua, Stability and decay for a class of nonlinear hyperbolic problems, to appear.